MAUDE Adverse Event Report: MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE

MEDTRONIC MED REL MEDTRONIC PUERTO RICO INTERSTIM; STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Model Number 3023
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from a manufacturer representative regarding a patient who was implanted with an implantable neurostimulator (ins) for urinary dysfunction/sacral nerve stim, gastrointestinal/ pelvic floor, urinary/bowel dysfunction, and urge incontinence.It was reported that the lead had high impedances and a lead replacement was performed.The caller indicated all the combinations were in the orange.Patient did want full body eligible lead, so caller indicated it was okay to replace the lead.The 3093 lead lists implant date of 2002, but the 3093 lead was not available at that time.No further complications were reported.
 
Additional Manufacturer Narrative
Concomitant medical products: product id 3093-28, lot# j0231031v, implanted: (b)(6) 2002, product type :lead, udi#: (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the rep.They stated that the patient had an old 3023 lead and a 3095-10 extension.Per their conversation with tech services, this old extension requires a hex wrench which can over tighten vs.A torque wrench.The surgeon disconnected the 3023 lead from the extension and put it into the interstim x with the torque wrench.Rep called tech services afterwards and they told them the hex wrench can over tighten the lead and cause damage to the electrodes which when placed in the interstim x would result in oor impedances.The surgeon and the patient wanted to implant a surescan lead so the surgeon removed the old lead and extension and replaced it with the 978b128.The surgeon wanted to see if the ¿old¿ lead would work in case he determined that he would not be able to explant the old lead since it had been placed so long ago.New lead and battery were implanted to resolve the issue.
 
Additional Manufacturer Narrative
Continuation of d10: product id: 3093-28, lot#: j0231031v, implanted: 2002 (b)(6), product type: lead.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d10: product id 3093-28 lot# j0231031v serial# implanted: (b)(6) 2002.Explanted: (b)(6) 2022.Product type lead h3: analysis of the ins (s/n (b)(6) revealed that all 4 conductors output measured nominal.Shortly after the measurements were taken the device turned off due to low battery.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from a manufacturer representative (rep).The rep reported that when the lead was connected to a replacement ins the impedances were bad.They determined that at some point a hex wrench was used instead of a torque wrench and that damaged some contacts.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
INTERSTIM
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTABLE, FOR INCONTINENCE
Manufacturer (Section D)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC MED REL MEDTRONIC PUERTO RICO
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key13967494
Report Number3004209178-2022-04074
Device Sequence Number14520942
Product Code EZW
UDI-Device Identifier00613994756558
UDI-Public00613994756558
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P970004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2012
Device Model Number3023
Device Catalogue Number3023
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer04/04/2022
08/22/2022
10/25/2022
Initial Report FDA Received Date03/31/2022
Supplement Report FDA Received Date04/21/2022
09/07/2022
11/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale